Q. We have had a strange experience with prescription drugs combined with a multiple vitamin. My husband takes Verelan, Altace and Proscar. His doctor also recommended a daily multi-vitamin.
Shortly after he began this regimen he began to have very strong bad breath, noticeable across the room. I bought several kinds of mouthwash and breath freshener, but we solved the problem in a different way. When we traveled away from home over Thanksgiving, he forgot his vitamins. The bad breath disappeared! Have you ever heard of such a thing before?
A. Hundreds of medications can cause dry mouth, which may contribute to gum disease, tooth decay, changes in taste and bad breath. Both Verelan and Altace are occasionally linked to dry mouth.
We’ve never heard of vitamin-induced halitosis, but body chemistry differs from person to person. Someone else may have had a similar experience. If so, we’d like to hear about it.

Get The Graedons' Favorite Home Remedies Health Guide for FREE

Join our daily email newsletter with breaking health news, prescription drug information, home remedies AND you'll get a copy of our brand new full-length health guide — for FREE!

What Do You Think?

We invite you to share your thoughts with others, but remember that our comment section is a public forum. Please do not use your full first and last name if you want to keep details of your medical history anonymous. A first name and last initial or a pseudonym is acceptable. Advice from other commenters on this website is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. Stopping medication suddenly could result in serious harm. We expect comments to be civil in tone and language. By commenting, you agree to abide by our commenting policy and website terms & conditions. Comments that do not follow these policies will not be posted. Learn how your comment data is processed.

Your cart

Total
USD
Shipping and discount codes are added at checkout.